Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

April 5, 2012Candler County, Georgia

NWS Charleston, SC issued this special weather statement at Apr 5, 2012, 4:16 PM EDT for Candler County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2012, 4:16 PM EDT (20:16 UTC)
Expired
Apr 5, 2012, 4:45 PM EDT
In force
29 min
Issued by
NWS Charleston, SC

County Candler County, GA

The radar

The Charleston,SC radar (KCLX), 115 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS82 KCHS 052016
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT THU APR 5 2012

GAZ099-114-052045-
CANDLER-TATTNALL-
416 PM EDT THU APR 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND CANDLER
COUNTIES THROUGH 445 PM EDT...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES WEST OF COLLINS...MOVING EAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...COBBTOWN...COLLINS AND MANASSAS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3245 8209 3213 8201 3212 8220 3214 8220
      3215 8219 3218 8219 3223 8222 3232 8224
      3234 8224 3235 8225
TIME...MOT...LOC 2016Z 254DEG 18KT 3219 8227

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Apr 5, 11:15 AM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Apr 5, 11:15 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1115 AM EDT THU APR 5 2012

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH TODAY WHILE A
STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THE
FRONT WILL EVENTUALLY MOVE THROUGH THE AREA TONIGHT AND EARLY
FRIDAY...AS A WAVE OF LOW PRESSURE DEVELOPS ON THE FRONT AND
DEEPENS OVER THE GULF STREAM. COOLER HIGH PRESSURE WILL THEN
BUILD BEHIND THE FRONT FOR THE EASTER WEEKEND. A SECONDARY COLD
FRONT WILL MOVE THROUGH SUNDAY NIGHT...WITH YET ANOTHER COLD FRONT
TO CROSS THE AREA TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DEEP WESTERLY FLOW IS PRODUCING STRONG SUBSIDENCE ACROSS
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE THIS MORNING.
WITH THE EXCEPTION OF SOME FINE CIRRUS...THIS LOW AND MID LEVEL
SUBSIDENCE IS RESULTING IN CRYSTAL CLEAR SKIES ACROSS THE AREA.

THERE ARE TWO MAIN WEATHER FEATURES THAT WILL IMPACT THE AREA THIS
AFTERNOON INTO TONIGHT. FIRST...A BACKDOOR FRONT IS SAGGING INTO
FAR NORTHERN SOUTH CAROLINA LATE THIS MORNING. THIS FRONT IS
PROGGED TO APPROACH THE CHARLESTON TRI-COUNTY AREA LATE THIS
AFTERNOON. TO OUR WEST...A PRONOUNCED SHORTWAVE APPEARS ON WATER
VAPOR IMAGERY ALONG THE CENTRAL GULF COAST AND TRACKING SLOWLY
EAST. THIS ENERGY WILL PUSH INTO OUR SOUTHERN GEORGIA ZONES LATE
THIS AFTERNOON.

AT PRESENT...THE ATMOSPHERE IS CAPPED...HENCE THE CLEAR SKIES.
ONLY A MARGINAL CUMULUS FIELD IS EXPECTED TO DEVELOP BY EARLY TO
MID AFTERNOON. WITH CONVECTIVE TEMPERATURES AT OR SLIGHTLY ABOVE
FORECAST MAX TEMPS...WE THINK MOST OF TODAY/S CONVECTION WILL
PROBABLY BE SPURRED BY THE FRONT DROPPING IN FROM THE NORTH AND
THE SHORTWAVE APPROACHING FROM THE WEST. THUS WE ARE HOLDING OFF
ON POPS UNTIL MID TO LATE AFTERNOON TO COINCIDE WITH THESE TWO
FORCING MECHANISMS MOVING IN.

SEVERE WEATHER IS A DISTINCT POSSIBILITY LATE THIS AFTERNOON
THROUGH THE EVENING HOURS BEFORE THE AIRMASS GETS WORKED OVER.
SHEAR PARAMETERS WILL INCREASE DRASTICALLY ALONG THE BACKDOOR
FRONT AS WELL AS AHEAD OF THE SHORTWAVE. THE NAM PROGS 0-4 KM BULK
SHEAR VALUES TO EXCEED 40 KTS ACROSS NORTHERN AND SOUTHERN AREAS
BY 21Z TODAY. THE SPC MESOANALYSIS PROGS SHOW DOWNDRAFT CAPES
PUSHING 1000 J/KG OVER A CHUNK OF SOUTHEAST GEORGIA LATE THIS
AFTERNOON. WITH INCREASING WET-BULB ZEROES THIS AFTERNOON...THE
PRIMARY SEVERE THREAT APPEARS TO BE DAMAGING STRAIGHT LINE WINDS.
AN ISOLATED TORNADO THREAT CANNOT BE RULED OUT...ESPECIALLY
NORTHERN AREAS ALONG THE BACKDOOR FRONT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TONIGHT...A SURFACE LOW ALONG THE COLD FRONT WILL PUSH OFFSHORE
TONIGHT AS THE UPPER LOW MOVES THROUGH LATE. RAIN CHANCES WILL
REMAIN HIGH...ESPECIALLY THE FIRST PART OF THE NIGHT...ALTHOUGH
AMOUNTS ARE MORE UNCERTAIN GIVEN THE MODEL DIFFERENCES REGARDING
THE LOCATION OF THE COLD FRONT AND WAVE OF LOW PRESSURE ALONG IT.
THE FRONT SHOULD AT LEAST PUSH THROUGH SOUTH CAROLINA BY DAYBREAK
FRIDAY. LOWS WILL RANGE FROM THE MID 50S NORTH TO AROUND 60 SOUTH.

FRIDAY...THE CLOSED LOW WILL START THE DAY NEAR THE SAVANNAH RIVER
VALLEY AND WILL PROGRESS INTO THE ATLANTIC AS IT BEGINS TO OPEN INTO
A WAVE FOR THE AFTERNOON. IN ASSOCIATION...A SURFACE LOW ALONG A
BACKDOOR COLD FRONT WILL DEEPEN AS IT MOVES EASTWARD IN THE
ATLANTIC...AND SWINGS THE FRONT THROUGH THE ENTIRE FORECAST AREA BY
EARLY TO MID AFTERNOON. THE BACKDOOR FRONT WILL BE ALIGNED EAST-WEST
AND FOUND ROUGHLY ALONG A LINE FROM BUOY 41004-KNBC-KJYL AT
12Z...DROPPING TO NEAR THE FAR SOUTHERN SC WATERS TO FORT PULASKI
AND SOUTH OF I-16 BY 15Z...AND REACHING SOUTH OF THE REST OF THE
AREA BY 18-19Z.

ALTHOUGH ISENTROPIC LIFT ENDS IN THE MORNING...THERE IS
FRONTOGENESIS THAT CONTINUES INTO THE EARLY TO MID AFTERNOON. WITH
PLENTIFUL MOISTURE TRAPPED BENEATH A STRONG POST-FRONTAL
INVERSION...WE/LL SEE PLENTY OF CLOUDS AND LINGERING RAIN AND
SHOWERS THE FIRST PART OF THE DAY. HOWEVER...WE CAN/T RULE OUT A FEW
T-STORMS SOUTH OF I-16 IN THE MORNING SOUTH OF THE COLD FRONT.
CLEARING WILL SET IN FROM THE NORTH LATE IN THE DAY...AS THE
INVERSION WEAKENS AND THE ATLANTIC LOW PULLS FURTHER AWAY ENDING THE
FRONTOGENESIS. POPS WILL BE 40-60 PERCENT EARLY...DROPPING TO 20-30
PERCENT BY EARLY AFTERNOON...THEN DOWN TO 20 PERCENT OR LESS BY DAYS
END.

WHAT A DIFFERENCE A DAY MAKES WHEN COMPARED TO THE WEATHER OF TODAY
IN REGARDS TO TEMPS. 850 MB TEMPS START OUT AT 9-10C...THEN PLUNGE
TO 4-6C BY DAYS END. COLD ADVECTION IS STRONGEST FOR ABOUT 3-5 HOURS
BEHIND THE FRONT...AND WITH MOSTLY CLOUDY TO OVERCAST CONDITIONS
WE/RE LOOKING AT TEMPS A GOOD 12-18 DEGREES THAN WHAT WE/RE
FORECASTING TODAY. SOME OF THE SOUNDINGS ACTUALLY SHOW TEMPS FALLING
THROUGH THE MORNING AND EARLY AFTERNOON. AND WHILE WE HAVEN'T GONE
THAT EXTREME...FRIDAY WILL BE OUR COOLEST DAY SINCE EARLY MARCH.
WHEN COMBINED WITH BREEZY TO WINDY CONDITIONS THAT RESULT FROM A
TIGHT GRADIENT BETWEEN THE ATLANTIC LOW AND HIGH PRESSURE IN THE
GREAT LAKES...IT/LL ACTUALLY FEEL MORE LIKE MARCH RATHER THAN APRIL.

LAKE WINDS...NORTH AND NE WINDS WILL REACH AT LEAST 15-20 KT ACROSS
LAKE MOULTRIE FRIDAY. GUSTS ALONG THE LAKE SHORE WILL APPROACH 25
KT...AND IF THEY BECOME FREQUENT ENOUGH WE/LL NEED A LAKE WIND
ADVISORY.

FRIDAY NIGHT...SKIES WILL BECOME CLEAR IN ALL LOCATIONS...WITH A
DEEP NORTHERLY FLOW TO SEND EVEN COOLER AIR OUR WAY. COLD ADVECTION
IN ASSOCIATION WITH HIGH PRESSURE BUILDING OUT OF THE OHIO VALLEY
WILL ALLOW FOR MIN TEMPS FAR BELOW NORMAL...WITH LOWER-MIDDLE 40S
COMMONPLACE AWAY FROM THE BEACHES. THERE IS EVEN AN OUTSIDE SHOT OF
A FEW UPPER 30S ALONG PARTS OF OUR NW TIER!

SATURDAY...SURFACE HIGH PRESSURE IN THE OHIO VALLEY WILL SPLIT IN
TWO...WITH THE SECONDARY CENTER TO DEVELOP OVER THE AREA. A
DEEP...COOL AND DRY NORTH TO NW FLOW WILL RESULT IN A SUNNY DAY.
WITH FULL INSOLATION...OUR COOL START TO TEMPS WILL REBOUND QUICKLY
AND HEAD INTO THE LOWER 70S FOR HIGHS IN MOST LOCATIONS. THE SURFACE
HIGH REMAINS ATOP THE AREA AT NIGHT...ALLOWING FOR CONSIDERABLE
RADIATIONAL COOLING TO OCCUR. MIN TEMPS WILL BE SIMILAR TO THE
PREVIOUS NIGHT...ALTHOUGH A TAD WARMER NEAR THE COAST.

EASTER SUNDAY...HIGH PRESSURE ACROSS THE AREA IN THE MORNING IS
FORCED SE IN ADVANCE OF A WEAK COLD FRONT IN THE AFTERNOON. THAT
FRONT WILL COME THROUGH WITH ONLY LIMITED MOISTURE /PWATS NO MORE
THAN 3/4 INCHES/ AND WITH THE LACK OF ANY SHORT WAVE ALOFT...ODDS
FAVOR THAT AS IT CROSSES THE AREA SUNDAY NIGHT IT WILL COME THROUGH
RAIN-FREE WITH ONLY SCATTERED CLOUDS. COMPRESSIONAL HEATING AHEAD OF
THE FRONT AND DOWNSLOPE FLOW OFF THE APPALACHIAN CHAIN WILL COMBINE
WITH PLENTIFUL INSOLATION FOR EVEN WARMER TEMPS. LOW LEVEL THICKNESS
VALUES SUPPORT LOWER-MIDDLE 70S...WITH THE RESULTANT SEA BREEZE TO
HOLD COASTAL SECTIONS DOWN IN THE UPPER 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
A BROAD TROUGH WILL PREVAIL OVER THE EASTERN STATES EARLY NEXT
WEEK...WITH AN AMPLIFIED RIDGE OUT WEST. BY MID WEEK THE TROUGH
SHOWS SIGNS OF WEAKENING WHILE THE RIDGE SHIFTS INTO THE CENTRAL
STATES AND BEGINS TO DAMPEN OUT. LOW PRESSURE IN THE NE AND SHORT
WAVE ENERGY THAT DROPS SOUTH OUT OF CANADA WILL SEND ANOTHER COLD
FRONT THROUGH THE REGION TUESDAY. THE FRONT LOOKS TO BE STARVED FOR
MOISTURE...AND WITH A DOWNSLOPE FLOW TO PREVAIL OFF THE MOUNTAINS WE
HAVE MAINTAINED THE RAIN-FREE FORECAST. THERE ARE SOME INDICATIONS
THAT THE FRONT COULD TRANSITION INTO A WARM FRONT AND PRODUCE SOME
OVER-RUNNING RAINS BY LATE IN THE FORECAST PERIOD...BUT CONFIDENCE
ON THIS SCENARIO IS EXTREMELY LOW THIS FAR AWAY. WHAT DOES APPEAR
CERTAIN IS THAT THERE WILL BE SOME HUGE DIURNAL TEMPERATURE SWINGS.
DAYTIME HIGHS WILL BE ABOVE NORMAL MONDAY...DOWN TO NEAR OR EVEN
BELOW NORMAL TUESDAY THROUGH THURSDAY. NIGHT TIME LOWS WILL BE NEAR
NORMAL MONDAY NIGHT...THEN BELOW NORMAL THEREAFTER.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
VFR WEATHER THROUGH MID AFTERNOON AT BOTH TERMINALS BEFORE
SHRA/TSRA CHANCES INCREASE LATE THIS AFTERNOON AND THIS
EVENING. THIS HAPPENS IN ADVANCE OF A BACKDOOR COLD FRONT THAT DROPS
INTO SC LATE THIS MORNING...AND REACHES NEAR THE SOUTH SANTEE RIVER
THIS EVENING. MEANWHILE...A MID/UPPER LEVEL LOW IN ARKANSAS THIS
MORNING WILL MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON. AS THIS
OCCURS IT WILL TRIGGER THE FORMATION OF A WAVE OF LOW PRESSURE ALONG
THE COLD FRONT. THE PROXIMITY TO THESE FEATURES WILL LEAD TO THE
DEVELOPMENT OF ORGANIZED SHRA/TSRA MOVING IN FROM THE WEST LATE
TODAY INTO THIS EVENING. GUSTY WINDS AND MVFR CONDITIONS WILL
ACCOMPANY THIS CONVECTION...WITH THE MOST LIKELY TIMING AT KCHS AND
KSAV FROM ABOUT 20Z THROUGH 02Z FRIDAY.

POOLING OF LOW LEVEL MOISTURE AND FRONTOGENESIS ACROSS THE AREA
TONIGHT WILL LEAD TO OCCASIONAL RAINS TONIGHT...WITH MAYBE SOME
ELEVATED CONVECTION TO OCCUR SOUTH OF THE COLD FRONT THAT REACHES
NEAR OR JUST SOUTH OF KCHS BY 12Z FRIDAY. PERIODIC MVFR OR LOWER
CONDITIONS ARE POSSIBLE...ESPECIALLY LATE TONIGHT AS THIS
TRANSFORMATION TAKES PLACE.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS FRIDAY MORNING
AS A POST-COLD FRONT INVERSION LOCKS IN CONSIDERABLE MOISTURE
UNDERNEATH. VFR WEATHER WILL THEN PREVAIL LATER FRIDAY THROUGH
MONDAY.

&&

.MARINE...
TODAY...MODERATE SW WINDS TODAY AHEAD OF A BACKDOOR COLD FRONT
APPROACHING FROM THE N. AT THIS POINT WE EXPECT THE FRONT TO
REMAIN N OF THE AREA TODAY...WITH SUB-SCA CONDITIONS TO OCCUR.
THE MAIN HAZARD MAY BE POSSIBLY STRONG CONVECTION MOVING OFFSHORE
TOWARD EVENING.

TONIGHT...STRONG GUSTY STORMS COULD IMPACT THE COASTAL WATERS THIS
EVENING FOLLOWED BY A COLD FRONT MOVING SOUTH THROUGH THE WATERS.
EXPECT A SURGE OF N/NE WINDS AND BUILDING SEAS LATE...MAINLY
ACROSS THE CHARLESTON COUNTY WATERS. NO HEADLINES EXPECTED
HOWEVER.

FRIDAY THROUGH TUESDAY...
MARINE CONDITIONS WILL DETERIORATE IN WAKE OF THE BACKDOOR COLD
FRONT FRIDAY...FOUND NEAR EDISTO BEACH EARLY IN THE DAY AND MAKING
STEADY PROGRESS SOUTHWARD TO THE ALTAMAHA RIVER ENTRANCE BY EARLY
AFTERNOON. AS LOW PRESSURE STRENGTHENS IN THE NEARBY ATLANTIC A
PINCHED GRADIENT DEVELOPS BETWEEN IT AND HIGH PRESSURE BUILDING
FROM THE GREAT LAKES. MARINERS CAN EASILY EXPECT SOLID SCA/S IN
WAKE OF THE COLD FRONT...BUT PROBABILITIES HAVE INCREASED ENOUGH
WHERE WE MIGHT EVEN SEE MARGINAL GALES. THUS WE HAVE ISSUED A GALE
WATCH FOR AMZ350-374...FOR FREQUENT GUSTS NEAR GALE FORCE INTO
FRIDAY NIGHT.

NORTH AND NE WINDS WILL REACH UP TO 25 OR EVEN 30 KT SUSTAINED
FRIDAY INTO FRIDAY NIGHT...AND THIS ALLOWS FOR SEAS TO CLIMB AS HIGH
AS 7 OR 8 FT WITHIN 20 NM OF THE COAST...AND UP TO DOUBLE-DIGIT
VALUES ACROSS THE OUTER GA WATERS. EVEN CHARLESTON HARBOR WILL
EXPERIENCE AT LEAST 2 FOOT WAVES.

WINDS WILL DROP CONSIDERABLY DURING SATURDAY AS HIGH PRESSURE
SETTLES ATOP THE WATERS...BUT SINCE SEAS WERE SO HIGH TO BEGIN WITH
THEY/LL TAKE LONGER TO COME DOWN. THUS THE SCA CONDITIONS OVER THE
ATLANTIC WATERS WILL TAKE UNTIL LATE DAY OR EVEN SATURDAY NIGHT TO
COME TO AN END.

MARINE CONDITIONS ARE MORE BENIGN SUNDAY...BUT THIS IS ONLY
TEMPORARY AS A SECONDARY COLD FRONT MOVES THROUGH SUNDAY NIGHT. IN
WAKE OF THIS FRONT WE/LL SEE PERIODS OF COOL ADVECTION AND
OCCASIONAL TIGHTENING OF THE PRESSURE GRADIENT TO PERHAPS ALLOW FOR
ADDITIONAL SCA/S TO RETURN FOR MONDAY AND/OR TUESDAY.

&&

.TIDES/COASTAL FLOODING...
THE COMBINATION OF THE PERIGEAN SPRING TIDE LATE THIS WEEK AND
MODERATE TO OCCASIONALLY STRONG N AND NE WINDS WILL LEAD TO
POSITIVE TIDAL DEPARTURES THROUGH SATURDAY. AS A RESULT...THERE IS AT
LEAST THE RISK OF AT LEAST SHALLOW COASTAL FLOODING AROUND THE
TIMES OF THE EVENING HIGH TIDE CYCLE EACH DAY. IN FACT...WE MIGHT
EVEN NEED A COASTAL FLOOD WATCH AND/OR WARNING AT A LATER
TIME...AS THERE ARE INDICATIONS THAT THE FRIDAY HIGH TIDE IN
CHARLESTON HARBOR COULD APPROACH 8.0 FT MLLW. THESE CONDITIONS
ALONG WITH HIGHER THAN NORMAL SEAS WILL ALLOW FOR AREAS OF BEACH
EROSION TO ALSO OCCUR.

HIGH SURF...AT PRESENT IT LOOKS AS IF THE FLOW IS TOO PARALLEL TO
THE COAST FOR A HIGH SURF ADVISORY TO OCCUR FRIDAY...ALTHOUGH THERE
CERTAINLY WILL BE BREAKERS AS 3 OR 4 FT.

RIP CURRENTS...THE AFOREMENTIONED CONDITIONS WILL LEAD TO AN ELEVATED
RISK OF RIP CURRENTS AT AREA BEACHES FRIDAY AND AGAIN ON SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM EDT FRIDAY FOR AMZ330.
     SMALL CRAFT ADVISORY FROM 7 AM FRIDAY TO 5 PM EDT SATURDAY FOR
     AMZ352-354.
     GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     AMZ350.
     SMALL CRAFT ADVISORY FROM 7 AM TO 11 AM EDT FRIDAY FOR AMZ350.
     GALE WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR
     AMZ374.
     SMALL CRAFT ADVISORY FROM 7 AM TO 1 PM EDT FRIDAY FOR AMZ374.

&&

NEAR TERM...JRL
SHORT TERM...
LONG TERM...
AVIATION...RJB
MARINE...RJB
Hazardous weather outlook, Apr 5, 1:59 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT THU APR 5 2012

AMZ352-354-GAZ099-100-114>116-137-138-140-061800-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-INLAND MCINTOSH-
159 PM EDT THU APR 5 2012

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...A STRONG UPPER LEVEL STORM SYSTEM WILL
APPROACH THE AREA TODAY WHILE A BACKDOOR COLD FRONT MOVES SOUTH
TOWARD THE AREA. THESE FEATURES ALONG WITH INCREASING DEEP LAYER
SHEAR AND MODERATE INSTABILITY WILL CREATE A FAVORABLE ENVIRONMENT
FOR SOME SEVERE STORMS THIS AFTERNOON INTO EARLY EVENING. AT THIS
TIME IT APPEARS AS THOUGH THE HIGHER RISK WILL BE ACROSS SOUTHEAST
GEORGIA. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL
ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL DUE TO THE
COLD FRONT IN THE VICINITY AND INCREASING SHEAR.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO SUBMIT SEVERE WEATHER REPORTS TO
THE NATIONAL WEATHER SERVICE IN CHARLESTON SC.

AMZ330-GAZ087-088-101-118-SCZ040-042>045-047-061800-
CHARLESTON HARBOR-JENKINS-SCREVEN-EFFINGHAM-INLAND CHATHAM-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
159 PM EDT THU APR 5 2012

...SEVERE THUNDERSTORM WATCH 146 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO SUBMIT SEVERE WEATHER REPORTS TO
THE NATIONAL WEATHER SERVICE IN CHARLESTON SC.

AMZ350-061800-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
159 PM EDT THU APR 5 2012

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...A STRONG UPPER LEVEL STORM SYSTEM WILL
APPROACH THE AREA TODAY WHILE A BACKDOOR COLD FRONT MOVES SOUTH
TOWARD THE AREA. THESE FEATURES ALONG WITH INCREASING DEEP LAYER
SHEAR AND MODERATE INSTABILITY WILL CREATE A FAVORABLE ENVIRONMENT
FOR SOME SEVERE STORMS THIS AFTERNOON INTO EARLY EVENING. AT THIS
TIME IT APPEARS AS THOUGH THE HIGHER RISK WILL BE ACROSS THE
GEORGIA COASTAL WATERS. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND
LARGE HAIL ALTHOUGH ISOLATED WATERSPOUTS CANNOT BE RULED OUT AS
WELL DUE TO THE COLD FRONT IN THE VICINITY AND INCREASING SHEAR.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO SUBMIT SEVERE WEATHER REPORTS TO
THE NATIONAL WEATHER SERVICE IN CHARLESTON SC.

AMZ374-061800-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
159 PM EDT THU APR 5 2012

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...A STRONG UPPER LEVEL STORM SYSTEM WILL
APPROACH THE AREA TODAY WHILE A BACKDOOR COLD FRONT MOVES SOUTH
TOWARD THE AREA. THESE FEATURES ALONG WITH INCREASING DEEP LAYER
SHEAR AND MODERATE INSTABILITY WILL CREATE A FAVORABLE ENVIRONMENT
FOR SOME SEVERE STORMS THIS AFTERNOON INTO EARLY EVENING. THE
MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL ALTHOUGH
ISOLATED WATERSPOUTS CANNOT BE RULED OUT AS WELL DUE TO THE COLD
FRONT IN THE VICINITY AND INCREASING SHEAR.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO SUBMIT SEVERE WEATHER REPORTS TO
THE NATIONAL WEATHER SERVICE IN CHARLESTON SC.

GAZ117-139-141-061800-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-
159 PM EDT THU APR 5 2012

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...A STRONG UPPER LEVEL STORM SYSTEM WILL
APPROACH THE AREA TODAY WHILE A BACKDOOR COLD FRONT MOVES SOUTH
TOWARD THE AREA. THESE FEATURES ALONG WITH INCREASING DEEP LAYER
SHEAR AND MODERATE INSTABILITY WILL CREATE A FAVORABLE ENVIRONMENT
FOR SOME SEVERE STORMS THIS AFTERNOON INTO EARLY EVENING. AT THIS
TIME IT APPEARS AS THOUGH THE HIGHER RISK WILL BE ACROSS SOUTHEAST
GEORGIA. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL
ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL DUE TO THE
COLD FRONT IN THE VICINITY AND INCREASING SHEAR.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

TIDES/COASTAL FLOODING...THE UPCOMING PERIGEAN SPRING TIDE WILL
RESULT IN ABOVE NORMAL TIDES...POSSIBLY HIGH ENOUGH TO CAUSE SHALLOW
COASTAL FLOODING DURING THE HIGH TIDE THIS EVENING. THUS...COASTAL
FLOOD ADVISORIES MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TIDES/COASTAL FLOODING...THE COMBINATION OF MODERATE TO STRONG
NORTHEAST WINDS AND THE UPCOMING PERIGEAN SPRING TIDE WILL RESULT
IN AT LEAST SHALLOW COASTAL FLOODING FRIDAY AND SATURDAY
EVENINGS. COASTAL FLOOD ADVISORIES...OR PERHAPS EVEN A COASTAL
FLOOD WATCH AND OR WARNING MAY BE REQUIRED.

RIP CURRENTS...MODERATE TO STRONG WINDS...LARGER THAN NORMAL
BREAKING WAVES...AND HIGH ASTRONOMICAL SPRING TIDE WILL RESULT IN
AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO SUBMIT SEVERE WEATHER REPORTS TO
THE NATIONAL WEATHER SERVICE IN CHARLESTON SC.

GAZ119-SCZ048>052-061800-
COASTAL CHATHAM-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
159 PM EDT THU APR 5 2012

...SEVERE THUNDERSTORM WATCH 146 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

TIDES/COASTAL FLOODING...THE UPCOMING PERIGEAN SPRING TIDE WILL
RESULT IN ABOVE NORMAL TIDES...POSSIBLY HIGH ENOUGH TO CAUSE
SHALLOW COASTAL FLOODING DURING THE HIGH TIDE THIS EVENING.
THUS...COASTAL FLOOD ADVISORIES MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TIDES/COASTAL FLOODING...THE COMBINATION OF MODERATE TO STRONG
NORTHEAST WINDS AND THE UPCOMING PERIGEAN SPRING TIDE WILL RESULT
IN AT LEAST SHALLOW COASTAL FLOODING FRIDAY AND SATURDAY
EVENINGS. COASTAL FLOOD ADVISORIES...OR PERHAPS EVEN A COASTAL
FLOOD WATCH AND OR WARNING MAY BE REQUIRED.

RIP CURRENTS...MODERATE TO STRONG WINDS...LARGER THAN NORMAL
BREAKING WAVES...AND HIGH ASTRONOMICAL SPRING TIDE WILL RESULT IN
AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO SUBMIT SEVERE WEATHER REPORTS TO
THE NATIONAL WEATHER SERVICE IN CHARLESTON SC.

In the hours before

Special weather statement, Apr 5, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT THU APR 5 2012

GAZ099-114-052045-
CANDLER-TATTNALL-
416 PM EDT THU APR 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND CANDLER
COUNTIES THROUGH 445 PM EDT...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES WEST OF COLLINS...MOVING EAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...COBBTOWN...COLLINS AND MANASSAS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3245 8209 3213 8201 3212 8220 3214 8220
      3215 8219 3218 8219 3223 8222 3232 8224
      3234 8224 3235 8225
TIME...MOT...LOC 2016Z 254DEG 18KT 3219 8227

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:35 AM EDTGale WatchCHS23 hr
Apr 5, 4:35 AM EDTSmall Craft AdvisoryCHS67 hr
Apr 5, 4:45 PM EDTSpecial Weather StatementCHSCandler30 min
Apr 5, 4:56 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall64 min
Apr 5, 5:20 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven, Tattnall55 min
Apr 5, 5:37 PM EDTSpecial Weather StatementCHSEffingham38 min
Apr 5, 6:10 PM EDTSpecial Weather StatementCHSEffingham35 min
Apr 5, 7:22 PM EDTSpecial Marine WarningCHS113 min
Apr 5, 6:40 PM EDTSpecial Weather StatementCHSBeaufort35 min
Apr 5, 6:51 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper54 min
Apr 5, 7:14 PM EDTSpecial Weather StatementCHSColleton, Dorchester46 min
Apr 5, 7:35 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester55 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.